MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Wrinkling (2613)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: cutaneous contour deformity.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient who underwent a breast reconstruction revision with 545cc mentor memoryshape breast implants experienced right-sided anisomastia and bilateral cutaneous contour deformity postoperatively.The patient expressed dissatisfaction with asymmetry and wrinkling of the breasts.As a result, the patient underwent explantation and replacement with mentor memoryshape breast implants, 610cc on the left (left catalog # 3341354 and lot-serial # (b)(4)) and 680cc on the right (catalog # 3341404 and lot-serial # (b)(4)) on (b)(6) 2021.This medwatch report is for the left-sided implant.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received and completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During a visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ th 545cc returned device.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device 9363791 number, and no non-conformances were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Mentor received additional information regarding patient and event details.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 14, 2022, mentor became aware that patient experienced bilateral asymmetry, not only right side.The information was verified by the clinician upon secondary review on (b)(6) 2022.Hence, clinical code "deformity/ disfigurement" has been added to field h6 on this form.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).H6 clinical code "deformity/ disfigurement" added.
 
Additional Manufacturer Narrative
On february 27, 2022, device re-evaluation was completed due to addition of asymmetry code.Updated summary: mentor conducted a visual inspection of the returned device.During a visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ th 545cc returned device.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key11788274
Report Number1645337-2021-05075
Device Sequence Number17130853
Product Code FTR
UDI-Device Identifier00081317024248
UDI-Public00081317024248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model Number3341304
Device Catalogue Number3341304
Device Lot Number9363791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2021
Supplement Date Received by Manufacturer05/20/2021
06/09/2021
01/14/2022
02/27/2022
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/02/2021
06/17/2021
02/03/2022
02/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite